COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Back to Search Results |
| Model Number |
G38490 |
| Medical Device Problem Codes |
Fracture (1260); Delivery System Failure (2905); Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The zisv6-35-125-7-120-ptx device of lot number c1421608 involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.The customer was contacted to return the device for evaluation, and for images of the procedure, and to confirm the target location for the complaint device.The investigation will be updated once the device or images have been returned and evaluated.From customer testimony, it is known that the complaint device was advanced over a 0.018¿ diameter glidewire wire guide.The device was flushed prior to use.The stent was not fully deployed, and a portion of the stent broke off in the patient, and was removed via a cut down procedure.The customer stated that the patient had a stenosis of the target vessel that could indicate calcification.Pre-dilation was conducted prior to stent deployment.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Sustaining engineering was contacted to review the information from the complaint.The following comments were made: ¿the device is not available to examine and there is too little information about patient anatomy or the procedure itself to determine the root cause.It is possible that the 0.018" wire guide provided insufficient support, allowing slack/kinking of the delivery system which would affect deployment.As i understand it, stenosis does not necessarily mean that calcification was present, only that the vessel was narrow.¿ however, as the device or images have not yet been returned for evaluation, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instruction for use: precautions: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment and removal in order to ensure adequate support of the system prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.It can be noted that the interim failure mode "deployment difficult - user error" has been assigned until the device has been returned and evaluated.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1421608.According to the initial reporter, the patient required surgical intervention to remove the fractured stent portion.The patient did not experience any further adverse effects as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
During deployment of a g38490-zisv6-35-125-7-120-ptx (lot# c1421608), the deployment mechanism failed and the device would not deploy.The distal several centimeters of the stent sheared off.A cut down was performed to fully remove the portion of the stent.After this difficulty was experienced, a g38482-zisv6-35-125-6-120-ptx was pulled for use and the device did flush as intended.The device was used and there was some difficulty encountered; however the device was successfully deployed and placed as intended in the patient.
Event or Problem Description
This follow up report is being submitted to update the investigation due to device return.During deployment of a g38490-zisv6-35-125-7-120-ptx (lot# c1421608), the deployment mechanism failed and the device would not deploy.The distal several centimeters of the stent sheared off.A cut down was performed to fully remove the portion of the stent.After this difficulty was experienced, a g38482-zisv6-35-125-6-120-ptx was pulled for use and the device did flush as intended.The device was used and there was some difficulty encountered; however the device was successfully deployed and placed as intended in the patient.
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).Problem statement "during deployment of a g38490-zisv6-35-125-7-120-ptx (lot# c1421608), the deployment mechanism failed and the device would not deploy.The distal several centimeters of the stent sheared off.A cut down was performed to fully remove the portion of the stent.(pr(b)(4)).After this difficulty was experienced, a g38482-zisv6-35-125-6-120-ptx was pulled for use and the device did flush as intended.The device was used and there was some difficulty encountered; however the device was successfully deployed and placed as intended in the patient.(pr(b)(4)).Device evaluation: the zisv6-35-125-7-120-ptx device involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.There are two devices and complaint files related to this event.Refer to complaint file pr (b)(4) for details of the other complaint and device.From customer testimony, it is known that the target location for the complaint device was the proximal superficial femoral artery (sfa).There are no images available (ref att.¿update received from dm¿).The district manager stated that it was likely that the physician cut open the site of the sheath insertion in order to remove the complaint device.The complaint device was advanced through a contra-lateral approach, and was used with a raabe sheath.The device was advanced over a 0.018¿ diameter glidewire wire guide.The device was flushed prior to use.The stent was not fully deployed, and a portion of the stent broke off in the patient, and was removed via a cut down procedure.The customer stated that the patient had a stenosis of the target vessel that could indicate calcification.Pre-dilation was conducted prior to stent deployment.The device related to this occurrence underwent a laboratory evaluation on the 20th march 2018.On evaluation of the returned device, it was noted that the device was returned still assembled.The stent retraction wire was seen to be exiting the handle.A portion of the stent was observed to be exiting the distal end of the stent retraction sheath (srs), and there was evidence that the stent was fractured.Crinkles were observed on the distal srs.There was no damaged observed on the distal white tip.5mm of the stent was exiting the srs, and 10mm still loaded in the srs.The device was flushed with no issues.There was damaged on the srs, 39.5cm from the distal end of the srs.A 0.035¿ diameter wire guide could not pass the damaged portion of the srs.The device handle was opened, and the retraction wire was found to be separated from the stent retraction sheath.There was no damage overserved on the flushing port (flla) component.The stent was released in the lab.Complaint is confirmed as the failure was verified in the laboratory.The retraction wire was found to be separated from the stent retraction sheath possible causes for this occurrence could include a calcified anatomy or the use of a non-recommended wire guide.From customer testimony, it was possible that the patient¿s anatomy was calcified, and the device was used with a 0.018¿ diameter wire guide.The calcified anatomy could have created resistance during deployment, and the wire guide could have provided insufficient support during deployment.These factors could have caused or contributed to the retraction wire separating from the stent retraction sheath.The stent could have fractured as the physician attempted to withdraw the delivery system.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instruction for use: precautions: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment and removal in order to ensure adequate support of the system a capa (pr216126) has been initiated to document and track the actions taken to investigate the stent retraction wire/stent retraction sheath joint separation.Document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: complaint is confirmed as the failure was verified in the laboratory.The retraction wire was found to be separated from the stent retraction sheath.The risk was determined to be low (category iii).According to the initial reporter, the patient required surgical intervention to remove the fractured stent portion.The patient did not experience any further adverse effects as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.Pma/510(k) # p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).Problem statement "during deployment of a g38490-zisv6-35-125-7-120-ptx (lot# c1421608), the deployment mechanism failed and the device would not deploy.The distal several centimeters of the stent sheared off.A cut down was performed to fully remove the portion of the stent.(pr(b)(4)).After this difficulty was experienced, a g38482-zisv6-35-125-6-120-ptx was pulled for use and the device did flush as intended.The device was used and there was some difficulty encountered; however the device was successfully deployed and placed as intended in the patient.(pr(b)(4))" device evaluation: the zisv6-35-125-7-120-ptx device involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.There are two devices and complaint files related to this event.Refer to complaint file pr (b)(4) for details of the other complaint and device.From customer testimony, it is known that the target location for the complaint device was the proximal superficial femoral artery (sfa).There are no images available (ref att.¿update received from dm¿).The district manager stated that it was likely that the physician cut open the site of the sheath insertion in order to remove the complaint device.The complaint device was advanced through a contra-lateral approach, and was used with a raabe sheath.The device was advanced over a 0.018¿ diameter glidewire wire guide.The device was flushed prior to use.The stent was not fully deployed, and a portion of the stent broke off in the patient, and was removed via a cut down procedure.The customer stated that the patient had a stenosis of the target vessel that could indicate calcification.Pre-dilation was conducted prior to stent deployment.The device related to this occurrence underwent a laboratory evaluation on the 20th march 2018.On evaluation of the returned device, it was noted that the device was returned still assembled.The stent retraction wire was seen to be exiting the handle.A portion of the stent was observed to be exiting the distal end of the stent retraction sheath (srs), and there was evidence that the stent was fractured.Crinkles were observed on the distal srs.There was no damaged observed on the distal white tip.5mm of the stent was exiting the srs, and 10mm still loaded in the srs.The device was flushed with no issues.There was damaged on the srs, 39.5cm from the distal end of the srs.A 0.035¿ diameter wire guide could not pass the damaged portion of the srs.The device handle was opened, and the retraction wire was found to be separated from the stent retraction sheath.There was no damage overserved on the flushing port (flla) component.The stent was released in the lab.Complaint is confirmed as the failure was verified in the laboratory.The retraction wire was found to be separated from the stent retraction sheath.Possible causes for this occurrence could include a calcified anatomy or the use of a non-recommended wire guide.From customer testimony, it was possible that the patient¿s anatomy was calcified, and the device was used with a 0.018¿ diameter wire guide.The calcified anatomy could have created resistance during deployment, and the wire guide could have provided insufficient support during deployment.These factors could have caused or contributed to the retraction wire separating from the stent retraction sheath.The stent could have fractured as the physician attempted to withdraw the delivery system.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instruction for use: precautions: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment and removal in order to ensure adequate support of the system a capa (pr(b)(4)) has been initiated to document and track the actions taken to investigate the stent retraction wire/stent retraction sheath joint separation.Document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: complaint is confirmed as the failure was verified in the laboratory.The retraction wire was found to be separated from the stent retraction sheath.The risk was determined to be low (category iii).According to the initial reporter, the patient required surgical intervention to remove the fractured stent portion.The patient did not experience any further adverse effects as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.This follow up report is being submitted to inform the fda that the device has been returned and is being evaluated.A follow up report will be sent within 30 days.
Event or Problem Description
This follow up report is being submitted to inform the fda that the device has been returned and is being evaluated.A follow up report will be sent within 30 days.During deployment of a g38490-zisv6-35-125-7-120-ptx (lot# c1421608), the deployment mechanism failed and the device would not deploy.The distal several centimeters of the stent sheared off.A cut down was performed to fully remove the portion of the stent.After this difficulty was experienced, a g38482-zisv6-35-125-6-120-ptx was pulled for use and the device did flush as intended.The device was used and there was some difficulty encountered; however the device was successfully deployed and placed as intended in the patient.